MAUDE Adverse Event Report: TELEFLEX MEDICAL SDN. BHD. FOLEY CATHETERS; CATHETER, RETENTION TYPE, BALL

TELEFLEX MEDICAL SDN. BHD. FOLEY CATHETERS; CATHETER, RETENTION TYPE, BALL
Model Number IPN050125
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/14/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Qn#(b)(4).The device has not been returned for investigation.Teleflex will continue to monitor and trend related events.
 
Event or Problem Description
Reported issue: this is the second defective catheter found on the unit of the same size.This one was found damaged before use.The damage is the guide wire has poked through the silicone material of the catheter making it defective.This would have caused trauma to the patient if used in this condition.The other broke off after insertion into a patient at the vertex where the catheter and balloon chamber converge.This caused delay in treatment and the trauma of removing the broken catheter and replacing a new one into the pediatric patient.We did not keep the broken one because it was exposed to bodily secretions.It was disposed.
 
Additional Manufacturer Narrative
(b)(4).No actual or representative sample was returned for investigation.Only a photograph was provided.Therefore, the complaint investigation is based on document review and the photograph provided.From the complaint description, it was reported that guide wire has poked through the silicone material of the catheter making it defective.However, from the photograph provided, it could not be observed clearly if the stylet wire protruded the catheter to indicate the evidence of the failure.A protruded stylet wire most likely to happened when it was not inserted fully to the tip of the catheter.However, the stylet wire can be removed and re-inserted into the catheter without any issue.Review of the manufacturing process, upon completion of inspection and cleaning process, the catheter will be assembled with stylet wire and pack into an inner bag.Each catheter will be inspected for such defect as to ensure no protruded stylet wire was shipped to the customers.With reference to product ifu, the indication and guideline for product and stylet wire inspection is also included to prevent such incident.In conclusion, based on the photograph provided, it could not be observed clearly that the guide wire was protruded from the drainage eye of the catheter.Protruded stylet/guide wire most likely to occur when it was not inserted correctly, or the tube was bended or curved.However, further investigation could not be conducted to determine the actual root cause of the phenomena experienced by user as no sample was returned.Therefore, this complaint could not be confirmed.
 
Event or Problem Description

Brand Name
FOLEY CATHETERS
Common Device Name
CATHETER, RETENTION TYPE, BALL
Manufacturer (Section D)
TELEFLEX MEDICAL SDN. BHD.
perak, west malaysia
Manufacturer (Section G)
TELEFLEX MEDICAL SDN. BHD.
lot no : pt2577 jalen perusahaan
4 kamunting industrial estate
perak, west malaysia 34600
MY   34600
Manufacturer Contact
effie jefferson
3015 carrington mill blvd
morrisville 27560
9194332672
MDR Report Key15870132
Report Number8040412-2022-00324
Device Sequence Number5209609
Product Code EZL
UDI-Device Identifier04026704307968
UDI-Public04026704307968
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K972184
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/10/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/28/2024
Device Model NumberIPN050125
Device Catalogue Number170003060
Device Lot Number19GE30
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/10/2022
Supplement Date Received by Manufacturer12/27/2022
Initial Report FDA Received Date11/28/2022
Supplement Report FDA Received Date12/27/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NONE REPORTED.; NONE REPORTED.
Patient SexUnknown